ok so i have been diagnosed with hypothyroidism since july of this year and i am taking 88mg of levothyroxine and usually i am not hungry really i can eat once or twice a day and feel stuffed lol and now for the past few days i have been excessivley hungry to where i am eating like 8 times a day and i dont know why even after i eat i am still hungry and i have been having a higher temperature then normal and horrid headaches....is this caused by my hypothyroidism or does any one know what it could be ??
Yes it can cause increased appetite along with shakiness, palpitations, and insomnia, which are caused by excessive amount of the levothyroxine. You probably need to let your doctor know what you are experiencing including the headache which I'm pretty sure is probably also related, so he/she can check your levels and possibly adjust your dosage.
The higher than normal temp which you didn't say how high, if like 99 could be associated with an increase in blood pressure possibly from the med., or you may have something else going on causing both it and the headache but let your doc know as soon as possible so you can get that medicine decreased because you ARE on too high of a dosage and it's not good for your body. I Hope This Helps.
Welcome to the MedHelp forum!
You will be surprised to know that stomach ulcers and severe acidity can result in hunger pangs. Even GERD presents with similar symptoms. At times the hunger pangs due to acidity wakes up a person in the wee hours of night. Omeprazole is a good drug to combat this. Along with it you can try over the counter antacids. However I would recommend you see a doctor and take medication under a doctor’s supervision. Avoid heavy meals and take frequent small ones. Avoid too much of caffeine, tea, fried food and drinks both alcoholic and non alcoholic fuzzy ones. Avoid heavy exercises within 4 hours of a heavy meal. Raise the head end of the bed by pillows to 30 degrees. Avoid lying down for at least 2 hours after food. Take a late night snack and keep lozenges or crackers beside to bed to be eaten when the pain starts. If you are on contraceptive depot shot then this can cause acidity and make you feel as though you are hungry due to lot of acid. The other possibility is diabetes, hyperthyroid states (maybe you have achieved this by taking a higher than required dose) and worms in the gut. All can keep you hungry 24x7. Though a rare disorder, pancreatic insulinomas should also be thought of in your case and have someone check your blood sugar while you have an anxiety *** hunger attack. The hypoglycemia in this is transient and there is a quick increase in blood glucose once you eat.
Please consult your PCP for primary examination followed by proper referral. Please get a complete thyroid profile immediately.Hope this helps. Take care!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.